Minnesota, 2010

Tornado in Minnesota, August 11, 2010

August 11, 2010 · NWS MPX · 1 event in 1 county or zone

An isolated thunderstorm developed in Watonwan County and produced a brief tornado touchdown near St. James, Minnesota.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

An isolated thunderstorm developed in Watonwan County and produced a brief tornado touchdown near St. James, Minnesota.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 11, 12:29 PM CST, 29 minutes earlier.

Area forecast discussion, Aug 11, 12:29 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
129 PM CDT WED AUG 11 2010

.DISCUSSION...

APPEARS TO HAVE BEEN A SIGNIFICANT FLOOD EVENT IN PORTIONS OF WC WI
INTO PARTS OF THE E TWIN CITIES METRO LAST SEVERAL HOURS AS REPORTS
HAVE BEGUN TO COME IN. FLASH FLOOD AND FLOOD WARNINGS WILL REMAIN IN
EFFECT NEXT COUPLE HRS FOR PARTS OF WC WI. LARGEST RAINFALL REPORT
THUS FAR WAS OVER 5 INCHES IN MENOMINEE WI. IR SATL TL IMAGERY SHOWING
CLOUD TOPS WARMING RAPIDLY AS COMPLEX OF STORMS MOVES OUT OF CWA.
OTHER SHORT TERM CONCERN IS FOG POTENTIAL MAINLY IN W AND CENTRAL
CWA WHERE SKIES HV CLEARED AND T/TD SPREAD ONLY 1-2 DEGREES.

WDL PROFILER SHOWS THAT UPPER TROF HAS MOVED EAST OF THAT LOCATION
PRETTY MUCH IN LINE WITH 00Z NAM.  UPPER RIDGE BUILDING INTO W MN
TDY AND ACROSS AREA TONIGHT WILL BRING A BRIEF RESPITE FROM RAINS.
HOWEVER...WILL KEEP SLIGHT CHANCE OF A SHOWER OR TSTM THIS AFTN IN
WC WI WITH SURFACE FRONT MOVING THRU DURING THE AFTERNOON.

TEMPERATURES TODAY AND THURSDAY AGAIN IN 90 DEGREE RANGE WITH
TEMPERATURES DOWN A FEW DEGREES ON FRIDAY WITH EXPECTED CLOUDS AND
PRECIPITATION.

ADDED A MENTION OF FOG FOR TONIGHT ACROSS E CWA WITH CONTINUED MOIST
AIRMASS AND SURFACE RIDGE ACROSS THAT AREA.

DEEP MID AUGUST UPPER TROF NOW IN W U.S. WILL ADVANCE EAST INTO THE
DAKOTAS EARLY FRIDAY AND THEN ACROSS MN FRIDAY NIGHT AND SATURDAY
WITH LOW PRESSURE IN NW CANADA THEN DROPPING ACROSS N MN ON
SATURDAY.  THIS WILL RETURN OUR AREA TO AN ACTIVE WEATHER PATTERN.
MOISTURE MAKES A RAPID RETURN THURSDAY NIGHT AHEAD OF TROF WITH
GFS/NAM/AND ECMWF ALL PRODUCING HIGH QPF VALUES THURSDAY NIGHT INTO
FRIDAY...BUT DIFFERING SOMEWHAT ON POSITIONING. POTENTIAL FOR
ADDITIONAL HEAVY RAINS AS CANADIAN TROF DROPS SOUTH ON FRIDAY NIGHT
AND SATURDAY.

NW FLOW THEN SETS UP BRINGING IN A PERIOD OF CONSIDERABLY COOLER
WEATHER. LATER SHIFT WILL PROBABLY HAVE TO ADD A CHANCE OF TSTMS FOR
TUESDAY AS ALL MODELS DROP DOWN VIGOROUS SHORTWAVE IN NW FLOW.

&&

.AVIATION.../18Z TAF ISSUANCE/

CHALLENGE WITH THIS FORECAST ARE THE DEPARTING MVFR CONDITIONS IN
WESTERN WISCONSIN THIS AFTERNOON...POTENTIAL FOR SOME SHOWER
ACTIVITY OVER EASTERN AND SOUTHERN MINNESOTA THIS AFTERNOON DUE TO
INSTABILITY AND AHEAD OF A WEAK FRONT AND THE FOG FORMATION IN
MINNESOTA OVERNIGHT.

CLOUDS ARE SLOW TO DEPART EAST OF A LINE FROM MANKATO TO SIREN
WISCONSIN. CEILINGS ARE MAINLY IN THE MVFR RANGE. DRIER AIR ALOFT
MOVED IN FROM THE WEST THIS MORNING AND THIS COUPLED WITH A WEAK
FRONT MOVING THROUGH CENTRAL MINNESOTA THIS AFTERNOON WILL HELP
MIX SOME OF THE LOW LEVEL MOISTURE OUT OF WESTERN WISCONSIN LATE
THIS AFTERNOON AS EVIDENCED BY SATELLITE. WILL KEEP MENTION OF
SHOWER AND OR THUNDERSTORM ACTIVITY OUT OF EASTERN AND SOUTHERN
MINNESOTA DESPITE DECENT INSTABILITY...MID LEVEL LAPSE RATES ARE
NOT TOO FAVORABLE...BUT WILL WATCH CLOSELY FOR THE REMAINDER OF
THE AFTERNOON.

WINDS WILL BE LIGHT AND VARIABLE WITH CLEAR SKIES OVERNIGHT AND
EXPECT FOG TO DEVELOP AND GET QUITE DENSE OVER WESTERN WISCONSIN.
EXPECT VISIBILITIES TO DROP TO 1/4 MILE BY 10Z AT KEAU. FURTHER
WEST...AT KRNH VISIBILITIES ARE ONLY EXPECTED TO DROP TO 1
MILE...COULD SEE 1/2 MILE. PERIODIC CEILINGS OF 003 TO 007 CAN BE
EXPECTED AT KRNH/KEAU BETWEEN 10 AND 14Z. AFTER 14Z CEILINGS WILL
SCATTER OUT. MID CLOUDS WILL BE ON THEIR WAY IN IN THE AFTERNOON.

AT THE REMAINDER OF THE TERMINALS...CALM WINDS OVERNIGHT WITH
SCATTERED MID LEVEL CLOUDS MOVING IN AROUND 09Z AT KAXN SHOULD
KEEP FOG FROM FORMING. IF THE CLOUDS ARE SLOWER TO MOVE IN WE
COULD SEE 3SM AND FOG. FURTHER EAST AT KSTC EXPECT SOME
INTERMITTENT PERIODS OF FOB FROM 09 TO 12Z WITH VISIBILITY AS LOW
AS 4 MILES. SCATTERED MID CLOUDS WILL NOT MOVE IN UNTIL AFTER 15Z
HENCE THE FOG FORMATION.

KMSP...EXPECT WINDS TO BECOME NORTHWEST AFTER THE WEAK FRONT MOVES
THROUGH AROUND 20Z AND MAY SEE A GUST TO 15KTS...WILL WATCH
CLOSELY. OTHERWISE WINDS TO BECOME CALM AFTER SUNSET. MAY SEE
VISIBILITY REDUCED TO 5 MILES WITH FOG AFTER 09Z...AND BACK TO
UNRESTRICTED BY 12Z WITH NO CEILING. MID CLOUDS ON THERE WAY IN
AFTER 15Z. OTHERWISE VFR CONDITIONS THROUGH THURSDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

BAP/DRL
Hazardous weather outlook, Aug 11, 11:28 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1228 PM CDT WED AUG 11 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
120930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1228 PM CDT WED AUG 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON IN WEST CENTRAL
WISCONSIN...BUT SEVERE WEATHER IS NOT EXPECTED. HEAD INDICES WILL BE
IN THE  UPPER 90S TO AROUND 100 DEGREES ACROSS THE AREA THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDICES WILL BE IN THE UPPER 90S TO THE LOWER 100S ON THURSDAY.
THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY INTO SATURDAY. SOME
SEVERE STORMS ARE POSSIBLE IN WESTERN MINNESOTA LATE THURSDAY. HEAVY
RAIN IS POSSIBLE THURSDAY NIGHT AND EARLY FRIDAY IN SOUTHERN
MINNESOTA. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE FRIDAY AND
SATURDAY ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Aug 11, 10:12 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1112 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HEAVY RAIN       RIVER FALLS             44.86N 92.62W
08/11/2010  M3.67 INCH       PIERCE             WI   CO-OP OBSERVER

            24 HOUR RAINFALL.

&&

DEVINNY
Local storm report, Aug 11, 10:13 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1113 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HEAVY RAIN       3 SE RIVER FALLS        44.83N 92.58W
08/11/2010  M5.07 INCH       PIERCE             WI   CO-OP OBSERVER

            24 HOUR RAINFALL.

&&

DEVINNY
Local storm report, Aug 11, 10:14 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1114 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HEAVY RAIN       1 SSW RIVER FALLS       44.84N 92.63W
08/11/2010  M3.46 INCH       PIERCE             WI   CO-OP OBSERVER

            24 HOUR RAINFALL.

&&

DEVINNY
Local storm report, Aug 11, 10:15 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1115 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HEAVY RAIN       SPRING VALLEY           44.85N 92.24W
08/11/2010  M3.69 INCH       PIERCE             WI   CO-OP OBSERVER

            24 HOUR RAINFALL.

&&

DEVINNY
Local storm report, Aug 11, 10:58 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1158 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 AM     HEAVY RAIN       2 E TAINTER LAKE        44.99N 91.81W
08/11/2010  M5.34 INCH       DUNN               WI   TRAINED SPOTTER

            RAINFALL OCCURRED IN ABOUT ONE TO TWO HOURS OVERNIGHT.

&&

DEVINNY
Local storm report, Aug 11, 11:01 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1201 PM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HEAVY RAIN       HUDSON                  44.97N 92.74W
08/10/2010  M1.00 INCH       ST. CROIX          WI   TRAINED SPOTTER

            PCPN FELL IN 45 MINUTES.

1022 PM     FLASH FLOOD      1 W LITTLE CANADA       45.02N 93.10W
08/10/2010                   RAMSEY             MN   TRAINED SPOTTER

            STANDING WATER IN INTERSECTION OF COUNTY ROAD C2 AND
            MARION STREET.

1110 PM     FLASH FLOOD      FARMINGTON              44.66N 93.18W
08/10/2010                   DAKOTA             MN   TRAINED SPOTTER

            ALL LANES OF COUNTY ROAD 50 COVERED WITH APPROXIMATELY 6
            INCHES OF WATER. OCCURRED ONE QUARTER MILE EAST OF PILOT
            KNOB ROAD.

1133 PM     FLASH FLOOD      RIVER FALLS             44.86N 92.62W
08/10/2010                   PIERCE             WI   LAW ENFORCEMENT

            LOTS OF STREET FLOODING WITH CARS STALLED.

1142 PM     FLASH FLOOD      MINNEAPOLIS             44.96N 93.27W
08/10/2010                   HENNEPIN           MN   BROADCAST MEDIA

            BUS AND POLICE CAR STUCK IN WATER NEAR CENTRAL AND 20TH
            AVE. REPORTED BY FOX 9 NEWS.

1209 AM     FLASH FLOOD      N PRESCOTT              44.75N 92.79W
08/11/2010                   PIERCE             WI   TRAINED SPOTTER

            STREET FLOODING FROM 4.73 INCHES OF RAIN IN 1.5 HOURS.
            GARBAGE BAGS FLOATING DOWN STREET.

1209 AM     HEAVY RAIN       TAINTER LAKE            44.99N 91.85W
08/11/2010  M3.05 INCH       DUNN               WI   TRAINED SPOTTER

            OCCURRED DURING THE PAST 2 HOURS.

1217 AM     FLASH FLOOD      PRESCOTT                44.75N 92.79W
08/11/2010                   PIERCE             WI   LAW ENFORCEMENT

            CARS STALLED IN AND WEST OF TOWN.

1217 AM     FLASH FLOOD      RIVER FALLS             44.86N 92.62W
08/11/2010                   PIERCE             WI   LAW ENFORCEMENT

            CARS STALLED IN TOWN. WATER OVER THE ROAD ON 690TH STREET
            AND WEST COUNTY ROAD E.

1217 AM     FLASH FLOOD      SPRING VALLEY           44.85N 92.24W
08/11/2010                   PIERCE             WI   LAW ENFORCEMENT

            SIX INCHES OF WATER ON ROADWAYS IN TOWN.

1237 AM     HEAVY RAIN       2 NE MENOMONIE          44.91N 91.89W
08/11/2010  M4.91 INCH       DUNN               WI   TRAINED SPOTTER

            OCCURRED OVER A THREE TO FOUR HOUR PERIOD.

1240 AM     FLASH FLOOD      RIVER FALLS             44.86N 92.62W
08/11/2010                   PIERCE             WI   TRAINED SPOTTER

            FOUR TO SIX FEET OF WATER REPORTED OVER COUNTY ROAD E
            JUST WEST OF RIVER FALLS.

0106 AM     HEAVY RAIN       MENOMONIE               44.89N 91.91W
08/11/2010  M3.59 INCH       DUNN               WI   TRAINED SPOTTER

            RAIN OCCURRED OVER A 4 HOUR PERIOD.

0140 AM     FLASH FLOOD      2 NNW CORNELL           45.18N 91.17W
08/11/2010                   CHIPPEWA           WI   TRAINED SPOTTER

            STREET FLOODING. STORM SEWERS OVERFLOWING.

0155 AM     FLASH FLOOD      COLFAX                  45.00N 91.73W
08/11/2010                   DUNN               WI   TRAINED SPOTTER

            FLOODING ACROSS MUCH OF NORTHERN HALF OF COUNTY. ROADS
            WASHED OUT IN COLFAX TOWNSHIP SOUTH OF COLFAX. ADDITIONAL
            ROAD WASHOUTS IN LUCAS TOWNSHIP.

0200 AM     FLASH FLOOD      5 SE EAU CLAIRE         44.77N 91.42W
08/11/2010                   EAU CLAIRE         WI   TRAINED SPOTTER

            STREET FLOODING. HASTINGS WAY AND VALMONT AVENUE. 8-10
            INCHES OF WATER.

0202 AM     FLASH FLOOD      WOODVILLE               44.95N 92.29W
08/11/2010                   ST. CROIX          WI   TRAINED SPOTTER

            FIFTY FEET OF WATER WASHING OVER ROAD IN TOWN, DEPTH
            UNKNOWN. RESIDENTS REPORTING MANY HOMES PARTIALLY
            FLOODED.

0202 AM     FLASH FLOOD      BALDWIN                 44.96N 92.37W
08/11/2010                   ST. CROIX          WI   TRAINED SPOTTER

            APARTMENT BUILDING AND NURSING HOME EVACUATED. SOUTHEAST
            PORTION OF COUNTY WORST HIT. AREA IS SOUTH OF LINE FROM
            BALDWIN EAST TO COUNTY LINE. CONCRETE BRIDGES WASHED
            OUT...15 FEET OF ROADWAYS WASHED OUT, AND ROADWAYS UNDER
            CONSTRUCTION WASHED OUT. RESIDENTS OVER THIS PORTION OF
            COUNTY REPORTED WATER RISING IN FIRST FLOOR OF
            RESIDENCES, ADVISED BY COUNTY TO EVACUATE TO SECOND FLOOR
            AND ARE AWAITING RESCUE.

0530 AM     FLASH FLOOD      MARTEL                  44.83N 92.40W
08/11/2010                   PIERCE             WI   LAW ENFORCEMENT

            PIERCE RIVER REPORTED TO BE THREE FEET OVER A BRIDGE IN
            MARTEL.

0613 AM     HEAVY RAIN       4 SE CHETEK             45.28N 91.59W
08/11/2010  M3.75 INCH       BARRON             WI   TRAINED SPOTTER

            TWENTY FOUR HOUR TOTAL.

0657 AM     HEAVY RAIN       GLENWOOD CITY           45.06N 92.17W
08/11/2010  M6.25 INCH       ST. CROIX          WI   TRAINED SPOTTER

            TWENTY FOUR HOUR TOTAL.

0700 AM     HEAVY RAIN       BLOOMINGTON             44.83N 93.32W
08/11/2010  M1.93 INCH       HENNEPIN           MN   NWS EMPLOYEE

            24 HOUR RAINFALL ENDING AT 7AM.

0700 AM     HEAVY RAIN       4 WSW MINNEAPOLIS       44.95N 93.35W
08/11/2010  M2.58 INCH       HENNEPIN           MN   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 7AM.

0700 AM     HEAVY RAIN       CHANHASSEN              44.86N 93.56W
08/11/2010  M2.23 INCH       CARVER             MN   NWS EMPLOYEE

            24 HOUR RAINFALL ENDING AT 7AM.

0721 AM     HEAVY RAIN       CLAYTON                 45.32N 92.17W
08/11/2010  M2.30 INCH       POLK               WI   TRAINED SPOTTER

            OCCURRED DURING THE OVERNIGHT HOURS.

0834 AM     HEAVY RAIN       MENOMONIE               44.89N 91.91W
08/11/2010  M3.72 INCH       DUNN               WI   TRAINED SPOTTER

            OVERNIGHT RAINFALL WAS 3.59 INCHES.

0930 AM     HEAVY RAIN       4 NNE MENOMONIE         44.94N 91.89W
08/11/2010  M6.00 INCH       DUNN               WI   CO-OP OBSERVER

            24 HOUR RAINFALL.

0935 AM     HEAVY RAIN       BLOOMER                 45.10N 91.49W
08/11/2010  M4.50 INCH       CHIPPEWA           WI   TRAINED SPOTTER

            24 HOUR RAINFALL.

0935 AM     HEAVY RAIN       EDEN PRAIRIE            44.85N 93.46W
08/11/2010  M3.42 INCH       HENNEPIN           MN   ASOS

            OBSERVED AT FLYING CLOUD AIRPORT. 24 HOUR RAINFALL.

1035 AM     HEAVY RAIN       SPRING VALLEY           44.85N 92.24W
08/11/2010  M3.69 INCH       PIERCE             WI   CO-OP OBSERVER

            24 HOUR RAINFALL.

1035 AM     HEAVY RAIN       1 SSW RIVER FALLS       44.84N 92.63W
08/11/2010  M3.46 INCH       PIERCE             WI   CO-OP OBSERVER

            24 HOUR RAINFALL.

1035 AM     HEAVY RAIN       3 SE RIVER FALLS        44.83N 92.58W
08/11/2010  M5.07 INCH       PIERCE             WI   CO-OP OBSERVER

            24 HOUR RAINFALL.

1035 AM     HEAVY RAIN       RIVER FALLS             44.86N 92.62W
08/11/2010  M3.67 INCH       PIERCE             WI   CO-OP OBSERVER

            24 HOUR RAINFALL.

1035 AM     HEAVY RAIN       BALDWIN                 44.96N 92.37W
08/11/2010  M3.13 INCH       ST. CROIX          WI   CO-OP OBSERVER

            24 HOUR RAINFALL.

1035 AM     HEAVY RAIN       3 WNW ST PAUL           44.96N 93.16W
08/11/2010  M3.25 INCH       RAMSEY             MN   CO-OP OBSERVER

            24 HOUR RAINFALL.

1035 AM     HEAVY RAIN       2 NW ST PAUL            44.97N 93.13W
08/11/2010  M3.87 INCH       RAMSEY             MN   CO-OP OBSERVER

            24 HOUR RAINFALL.

1035 AM     HEAVY RAIN       1 SSE ROSEVILLE         45.00N 93.14W
08/11/2010  M4.32 INCH       RAMSEY             MN   CO-OP OBSERVER

            24 HOUR RAINFALL.

1035 AM     HEAVY RAIN       MINNEAPOLIS             44.96N 93.27W
08/11/2010  M4.85 INCH       HENNEPIN           MN   CO-OP OBSERVER

            24 HOUR RAINFALL AT LOWER ST. ANTHONY FALLS.

1035 AM     HEAVY RAIN       HASTINGS                44.73N 92.85W
08/11/2010  M3.31 INCH       DAKOTA             MN   CO-OP OBSERVER

            24 HOUR RAINFALL.

1035 AM     HEAVY RAIN       FARMINGTON              44.66N 93.18W
08/11/2010  M4.80 INCH       DAKOTA             MN   CO-OP OBSERVER

1035 AM     HEAVY RAIN       1 S HAMPTON             44.59N 93.00W
08/11/2010  M3.73 INCH       DAKOTA             MN   CO-OP OBSERVER

            24 HOUR RAINFALL.

1156 AM     HEAVY RAIN       2 E TAINTER LAKE        44.99N 91.81W
08/11/2010  M5.34 INCH       DUNN               WI   TRAINED SPOTTER

            RAINFALL OCCURRED IN ABOUT ONE TO TWO HOURS OVERNIGHT.

&&

DEVINNY

The radar

The Minneapolis radar (KMPX), 127 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Watonwan

When
August 11, 12:58 PM CST to 1:01 PM CST
Where
Watonwan County, 3.2 mi SE of Sveadahl to 3.29 mi SE of Sveadahl
Rating
EF0
Path length
0.09 mi
Path width
20 yd
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
44.049, -94.702

A funnel had been visible for several minutes before it touched down. The tornado stirred up some dirt, knocked over some small items, and tore off a few shingles.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2010Every state in 2010This day in weather historyThe tornado archive for Minnesota, 2010Warnings in Minnesota, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241387.